Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 82, NWS Grand Rapids, MI

June 22, 2008Calhoun County, Jackson County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 22, 2008, 10:00 PM EDT for Calhoun County, Jackson County, Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2008, 10:00 PM EDT (02:00 UTC)
Expired
Jun 22, 2008, 10:45 PM EDT
In force
45 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Calhoun County, MI, Jackson County, MI

The radar

The Detroit radar (KDTX), 105 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1632 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 230200
SVRGRR
MIC025-075-230245-
/O.NEW.KGRR.SV.W.0082.080623T0200Z-080623T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1000 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN
  WESTERN JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN

* UNTIL 1045 PM EDT

* AT 956 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF SPRINGPORT TO
  ALBION TO PULASKI...AND MOVING EAST AT 17 MPH.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  BABCOCK...            HOMER...              ALBION...
  PULASKI...            CONCORD...            PARMA...
  HANOVER...            SPRINGPORT...         SPRING ARBOR...
  HORTON...             SANDSTONE...          TOMPKINS...
  VANDERCOOK LAKE...    CLARK LAKE...         RIVES JUNCTION...
  JACKSON...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4206 8428 4207 8482 4224 8485 4242 8504
      4243 8448 4226 8431
TIME...MOT...LOC 0200Z 267DEG 15KT 4237 8485 4224 8472
          4214 8470

$$

JK
3 follow-up statements
000 
WWUS53 KGRR 230215
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1015 PM EDT SUN JUN 22 2008

MIC025-075-230245-
/O.CON.KGRR.SV.W.0082.000000T0000Z-080623T0245Z/
JACKSON MI-CALHOUN MI-
1015 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHEASTERN CALHOUN AND WESTERN JACKSON COUNTIES...

AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SPRINGPORT TO PARMA TO PULASKI...
AND MOVING EAST AT 17 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  PULASKI...            CONCORD...            BABCOCK...
  ALBION...             PARMA...              HANOVER...
  SPRINGPORT...         SPRING ARBOR...       HORTON...
  SANDSTONE...          TOMPKINS...           VANDERCOOK LAKE...
  CLARK LAKE...         RIVES JUNCTION...     JACKSON...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4208 8461 4222 8484 4242 8483 4243 8448
      4226 8431 4207 8428
TIME...MOT...LOC 0215Z 267DEG 15KT 4237 8476 4224 8464
          4214 8462

$$

JK
000 
WWUS53 KGRR 230231
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1031 PM EDT SUN JUN 22 2008

MIC025-230241-
/O.CAN.KGRR.SV.W.0082.000000T0000Z-080623T0245Z/
CALHOUN MI-
1031 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALHOUN COUNTY
HAS BEEN CANCELLED...

SEVERE WEATHER HAD MOVED OUT OF THE AREA. STAY TUNED FOR THE LATEST 
WEATHER INFORMATION.

LAT...LON 4208 8461 4211 8464 4213 8469 4226 8472
      4242 8473 4243 8448 4226 8431 4207 8428
TIME...MOT...LOC 0231Z 267DEG 15KT 4237 8467 4224 8455
          4214 8453

$$

MIC075-230245-
/O.CON.KGRR.SV.W.0082.000000T0000Z-080623T0245Z/
JACKSON MI-
1031 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR WESTERN JACKSON COUNTY...

AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SPRINGPORT TO PARMA TO HANOVER...
AND MOVING EAST AT 17 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  DEVEREAUX...          SPRING ARBOR...       PULASKI...
  PARMA...              HANOVER...            SPRINGPORT...
  CONCORD...            HORTON...             SANDSTONE...
  BERRYVILLE...         MINARD MILL...        LIBERTY...
  ACKERSON LAKE...      SOUTH JACKSON...      LIBERTY TWP...
  TOMPKINS...           VANDERCOOK LAKE...    CLARK LAKE...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4208 8461 4211 8464 4213 8469 4226 8472
      4242 8473 4243 8448 4226 8431 4207 8428
TIME...MOT...LOC 0231Z 267DEG 15KT 4237 8467 4224 8455
          4214 8453

$$

JK
000 
WWUS53 KGRR 230243
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1043 PM EDT SUN JUN 22 2008

MIC075-230253-
/O.EXP.KGRR.SV.W.0082.000000T0000Z-080623T0245Z/
JACKSON MI-
1043 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JACKSON COUNTY WILL
EXPIRE AT 1045 PM EDT...

SEVERE WEATHER IS EXPECTED TO NO LONGER AFFECT THE WARNED AREA BY THE
EXPIRATION TIME. STAY TUNED FOR THE LATEST WEATHER INFORMATION.

LAT...LON 4208 8461 4211 8464 4213 8469 4226 8472
      4242 8473 4243 8448 4226 8431 4207 8428
TIME...MOT...LOC 0243Z 267DEG 15KT 4237 8460 4224 8448
          4214 8446

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 7:59 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 22, 7:59 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
759 PM EDT SUN JUN 22 2008

LATEST UPDATE...AVIATION...

.SYNOPSIS...(402 PM EDT SUN JUN 22 2008)
WEAK SYSTEMS WILL CONTINUE TO ROTATE ACROSS THE AREA THROUGH THE
NIGHT TONIGHT AND DURING THE DAYLIGHT HOURS ON MONDAY. SCATTERED
SHOWERS AND THUNDERSTORMS WILL DIMINISH LATER THIS EVENING. A SMALL
CHANCE OF SHOWERS WILL EXIST THROUGH THE NIGHT TONIGHT AND EARLY
TOMORROW MORNING. THE FINAL WEAK SYSTEM IN THE SERIES WILL MOVE
THROUGH EARLY TOMORROW AFTERNOON...BRINGING A SLIGHT CHANCE OF
SHOWERS AND STORMS TO AREAS EAST OF U.S.-131. HIGH PRESSURE WILL
MOVE IN LATE MONDAY...AND HOLD IN THROUGH EARLY WEDNESDAY.
TEMPERATURES WILL REMAIN A LITTLE BELOW NORMAL THROUGH MID WEEK.

&&

.SHORT TERM...(402 PM EDT SUN JUN 22 2008)
(TONIGHT THROUGH TUESDAY NIGHT)
THE POTENT UPPER TROUGH RESPONSIBLE FOR THE FLARE UP IN SHOWERS AND
STORMS EARLIER THIS AFTERNOON IS CURRENTLY EXITING THE CWFA TO THE
EAST. A TEMPORARY BREAK IN THE ACTION WILL BE OVER THE AREA FOR THE
NEXT COUPLE OF HOURS AS THE ATMOSPHERE HAS STABILIZED A BIT FROM
EARLIER CONVECTION AND WITH SHORT WAVE RIDGING OVERHEAD. THE SHORT
WAVE PROVIDING THE SCATTERED CONVECTION OVER WI THIS AFTERNOON WILL
HAVE AN OPPORTUNITY TO TRIGGER A FEW STORMS PRIOR TO SUNSET AS SOME
SUN RETURNING LATE THIS AFTERNOON WILL LIKELY DESTABILIZE THE
ATMOSPHERE SOME. WE EXPECT THAT ANY STORMS WILL ONCE AGAIN HAVE TO
ABILITY TO PRODUCE SUB-SEVERE HAIL WITH THE LACK OF SHEAR RIGHT
UNDER THE UPPER TROUGH.

STORMS WILL EXHIBIT THEIR TYPICAL WEAKENING TOWARD SUNSET AS THE
HEATING OF THE DAY BEGINS TO WANE. WE HAVE FOCUSED THE POPS INLAND
AND DURING THE EVENING HOURS TO ACCOUNT FOR THIS. WE HAVE LEFT IN A
SLIGHT CHC OF SHOWERS OVERNIGHT WITH COLD POOL DIRECTLY OVERHEAD. WE
ADDED FOG TO MOST OF THE INLAND AREAS AS THE RAINFALL THAT OCCURRED
THIS AFTERNOON WITH RELATIVELY LIGHT WINDS...AND PARTLY CLOUDY SKIES
SHOULD PROVIDE THE POTENTIAL. WE DO NOT EXPECT IT SHOULD BE
SIGNIFICANT GIVEN SOME CLOUDS AROUND AND SOME WIND REMAINING UP.

A SLIGHT CHC OF SHOWERS WILL REMAIN MON MORNING WITH THE UPPER
TROUGH DIRECTLY OVERHEAD. THIS TROUGH AXIS IS EXPECTED TO ROTATE
EAST OF THE AREA FINALLY BY MID TO LATE AFTERNOON...WHICH SHOULD
KEEP MOST PCPN EAST OF THE AREA DURING PEAK HEATING. WE STILL CAN
NOT RULE OUT A SHOWER OR STORM OVER THE EAST DURING THE AFTERNOON AS
A BIT OF CONFLUENT FLOW AT THE SFC IS FOUND. ALSO...THE LAKE SHOULD
STABILIZE THE AREA FOR THE LAKESHORE COUNTIES GIVEN THE ONSHORE
FLOW.

AFTER THE UPPER TROUGH MOVES THROUGH...RIDGING THEN SHOULD TAKE
CONTROL OF THE WEATHER FOR THE CWFA THROUGH THE DAY ON TUESDAY.
TEMPS SHOULD MODERATE SLIGHTLY WITH A SLIGHT WARMING OF H850 TEMPS
AND A GOOD DEAL OF SUNSHINE. AS THE UPPER RIDGE SLIPS EAST...SOME
RETURN FLOW AND A SHORT WAVE TROUGH RIDING ALONG THE JET WILL TRY TO
BRING SOME PCPN IN TUE NIGHT. THE CHC OF PCPN IS SMALL WITH THIS
WAVE...AND WE BELIEVE FOR NOW IT WILL BE WED BEFORE THE BEST CHC IS
FOUND.

&&

.LONG TERM...(402 PM EDT SUN JUN 22 2008)
(WEDNESDAY THROUGH SUNDAY)
MODELS HAVE COME INTO BETTER AGREEMENT CONCERNING THE WEATHER FOR
THE END OF THE WEEK AND NEXT WEEKEND. UPPER FLOW IS EXPECTED TO
STILL TAKE ON A NEARLY ZONAL PATTERN AS AN UPPER LOW MOVES ACROSS
CENTRAL CANADA TO TEMPORARILY FLATTEN THE UPPER RIDGE NOW IN PLACE.
MAINLY QUIET WEATHER SHOULD HOLD IN PLACE THROUGH MOST OF THU. THERE
IS STILL A CHANCE OF SHOWERS AND STORMS ON WED AND WED NIGHT AS
RETURN FLOW SETS UP AND A WAVE MOVES BY THE AREA. TEMPERATURES WILL
MODERATE THROUGH THU...AND WILL BE A LITTLE ABOVE NORMAL BY THAT
TIME.

THE NEXT SYSTEM OF INTEREST WILL MOVE IN BEGINNING THU NIGHT.
HEIGHTS ARE EXPECTED TO FALL A BIT OVER THE ERN PACIFIC AND UP
THROUGH THE GULF OF ALASKA. THIS WILL BUILD A RIDGE TO OUR
WEST...AND ALLOW AN UPPER TROUGH TO MOVE ACROSS ONTARIO. THIS SETUP
WILL BRING WARMER AND MORE MOIST AIR NORTH OVER THE AREA BEGINNING
THU NIGHT. A COLD FRONT IS THEN EXPECTED TO MOVE THROUGH FRI
AFTERNOON/EVENING. SEVERE WX IS POSSIBLE WITH THIS FRONT AS IT WILL
BECOMING NEGATIVELY TILTED...PLENTY OF WARM AND MOIST AIR WILL BE
FOUND AHEAD OF IT...ALONG WITH A POSSIBLE AFTERNOON/EVENING PASSAGE.

UPPER LOW HANGS AROUND FOR SAT AND SUN...BUT IT IS NORTH OF THE AREA
AND THE UPPER JET LOOKS TO ALSO REMAIN JUST NORTH. WITH THIS IN
MIND...WE WILL GO WITH A COOLER AND DRY FCST FOR NEXT WEEKEND.

&&

.MARINE...(402 PM EDT SUN JUN 22 2008)
SOUTHWEST WINDS OUT ON THE WATERS THIS AFTERNOON WILL BECOME MORE
NORTH/NORTHWEST THIS EVENING AS A SFC TROUGH PASSES THROUGH THE
AREA. THE NORTHWEST WINDS WILL CONTINUE THROUGH THE DAY ON
MONDAY...BEFORE BECOMING LIGHT AND VARIABLE MONDAY NIGHT AS HIGH
PRESSURE MOVES OVERHEAD. WIND SPEEDS ARE EXPECTED TO REMAIN BELOW 20
KNOTS THROUGH THE DAY ON TUESDAY. A FEW SHOWERS AND STORMS WILL BE
POSSIBLE THROUGH MON MORNING...HOWEVER MOST OF THEM WILL DISSIPATE
OVER THE LAKE WITH MORE STABLE CONDITIONS IN PLACE.

&&

.AVIATION...(759 PM EDT SUN JUN 22 2008)
GIVEN THE UPPER TROUGH IS COMING INTO SOUTHWEST MICHIGAN AS I WRITE
THIS AND THERE IS STILL ACTIVE CONVECTION MOVING ON SHORE WITH
DECENT SURFACE CONVERGENCE NEAR AND EAST OF US-131... I HAVE PUT
TEMPO SHOWERS IN THE MKG AND GRR TAF AND TEMPO THUNDERSTORMS IN THE
AZO BTL LAN AND JXN TAFS TIL AROUND MIDNIGHT. I REMAIN CONCERNED
ABOUT LOW CLOUDS AFTER 09Z AS THE COLDEST AIR COMES IN. THAT CONCERN
IS BASED ON THE HIGH RH VALUES AT LOW LEVELS ON THE MODEL PROFILES
FROM THE GFS AND NAM FOR SEVERAL MODEL RUNS IN THE 09Z TO 15Z TIME
FRAME FOR MONDAY.  SO I ADDED SOME MVFR CIGS TO THE TAF SITES NEAR
AND EAST OF US-131.  ONCE THE UPPER LEVEL  JET COMES OVERHEAD MONDAY
AFTERNOON SKIES SHOULD BEGIN TO CLEAR FROM WEST TO EAST. LAN AND JXN
COULD SEE SOME AFTERNOON THUNDERSTORMS AS THERE IS STILL ENOUGH
INSTABILITY IN THAT AREA THROUGH THE AFTERNOON.

&&

.HYDROLOGY...(402 PM EDT SUN JUN 22 2008)
RAINFALL THIS AFTERNOON HAS BEEN SCATTERED FOR MOST AREAS. SOME
HEAVIER DOWNPOURS HAVE OCCURRED...BUT AMOUNTS HAVE BEEN GENERALLY
LESS THAN HALF AN INCH. RADAR PCPN TOTALS HAVE BEEN CONTAMINATED BY
HAIL CORES. THIS LIMITED RAINFALL BASIN-WIDE...AND LITTLE TO NO PCPN
IN THE FORECAST THROUGH WEDNESDAY IS EXPECTED TO HAVE NO SIGNIFICANT
IMPACT ON LOCAL STREAMS AND RIVERS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:     NJJ
SHORT TERM:   NJJ
LONG TERM:    NJJ
MARINE        NJJ
AVIATION:     WDM
HYDROLOGY:    NJJ
Hazardous weather outlook, Jun 22, 6:46 AM EDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
646 AM EDT SUN JUN 22 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-231045-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
646 AM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS SOUTHWEST LOWER
MICHIGAN. THE MOST LIKELY TIME FRAME FOR STORMS WILL BE DURING THE
AFTERNOON AND EVENING HOURS. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...BUT THE STRONGEST OF STORMS MAY PRODUCE HAIL TO AROUND
THREE QUARTERS OF AN INCH. BRIEF HEAVY DOWNPOURS AND CLOUD TO
GROUND LIGHTNING CAN ALSO BE EXPECTED FROM TODAYS STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE IN THE FORECAST MONDAY...WEDNESDAY AND FRIDAY AS
WEAK WEATHER SYSTEMS MOVE THROUGH THE GREAT LAKES REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-231045-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
646 AM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY OUT ON LAKE
MICHIGAN...MOST PREVALENT THIS AFTERNOON AND EVENING. THE MAIN
THREAT FROM STORMS TODAY WILL BE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE UPCOMING WORK
WEEK...ON MONDAY...WEDNESDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 22, 7:42 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
742 PM EDT SUN JUN 22 2008

MIZ040-230015-
CLARE-
742 PM EDT SUN JUN 22 2008

...SPECIAL WEATHER STATEMENT...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN CLARE COUNTY...MOVING EAST AT
17 MPH.

* LOCATIONS IN THE PATH OF THE STORM INCLUDE...

  DODGE LAKE...         LONG LAKE HEIGHTS...

THIS STORM IS CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS. STAY AWAY
FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4404 8484 4406 8482 4407 8483 4418 8480
      4418 8462 4416 8460 4399 8460 4399 8461
TIME...MOT...LOC 2342Z 254DEG 15KT 4412 8468

WDM
Special weather statement, Jun 22, 7:54 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
754 PM EDT SUN JUN 22 2008

MIZ058-059-230100-
CLINTON-IONIA-
754 PM EDT SUN JUN 22 2008

...SPECIAL WEATHER STATEMENT...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLARKSVILLE...MOVING EAST AT 12 MPH.

* LOCATIONS IN THE PATH OF THE STORM INCLUDE...

  SARANAC...            LAKE ODESSA...        CLARKSVILLE...
  BERLIN CENTER...      PORTLAND...           EAGLE...
  WESTPHALIA...

THIS STORM IS CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
AND BRIEF DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS
TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH
AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4298 8529 4298 8474 4277 8477 4277 8518
      4280 8532
TIME...MOT...LOC 2354Z 276DEG 11KT 4288 8518

JK
Special weather statement, Jun 22, 8:28 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
828 PM EDT SUN JUN 22 2008

MIZ039-040-230115-
CLARE-OSCEOLA-
828 PM EDT SUN JUN 22 2008

...SPECIAL WEATHER STATEMENT...

AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF TUSTIN...MOVING EAST AT 15
MPH.

* LOCATIONS IN THE PATH OF THE STORM INCLUDE...

  DIGHTON...            TUSTIN...             MARION...
  LEOTA...

THIS STORM IS CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
AND BRIEF DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS
TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH
AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4418 8482 4412 8479 4404 8544 4418 8549
TIME...MOT...LOC 0028Z 261DEG 13KT 4416 8534

WDM
Special weather statement, Jun 22, 8:54 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
854 PM EDT SUN JUN 22 2008

MIZ073-230145-
CALHOUN-
854 PM EDT SUN JUN 22 2008

...SPECIAL WEATHER STATEMENT...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MARSHALL...MOVING EAST AT 14
MPH.

* LOCATIONS IN THE PATH OF THE STORM INCLUDE...

  WATTLES PARK...       BEADLE LAKE...        STANLEY CORNERS...
  CERESCO...            MARSHALL...           ECKFORD...
  CLARENDON...          MARENGO...            CONDIT...
  BABCOCK...            HOMER...              ALBION...

THIS STORM IS CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
AND BRIEF DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS
TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH
AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4233 8472 4215 8473 4214 8471 4209 8471
      4209 8472 4212 8519 4230 8518
TIME...MOT...LOC 0054Z 270DEG 12KT 4221 8506

JK
Special weather statement, Jun 22, 9:43 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
943 PM EDT SUN JUN 22 2008

MIZ052-230200-
GRATIOT-
943 PM EDT SUN JUN 22 2008

...SPECIAL WEATHER STATEMENT...

AT 938 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF WHEELER...MOVING EAST AT 17 MPH.

* LOCATIONS IN THE PATH OF THE STORM INCLUDE...

  LANGPORT...           GALLOWAY...           EDGEWOOD...
  LAFAYETTE TWP...      WHEELER...            BRECKENRIDGE...

THIS STORM IS CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
AND BRIEF DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS
TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH
AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4323 8449 4341 8449 4342 8436 4336 8436
      4335 8435 4323 8435 4323 8436
TIME...MOT...LOC 0143Z 269DEG 15KT 4332 8437

JK
Special weather statement, Jun 22, 9:50 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
950 PM EDT SUN JUN 22 2008

MIZ066-073-074-230230-
CALHOUN-EATON-JACKSON-
950 PM EDT SUN JUN 22 2008

...SPECIAL WEATHER STATEMENT...

AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OLIVET TO ALBION TO
HOMER...MOVING EAST AT 14 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  HOMER...              OLIVET...             ALBION...
  PULASKI...            CONCORD...            HANOVER...
  SPRINGPORT...         SPRING ARBOR...       JACKSON...
  EATON RAPIDS...       PARMA...

THESE STORMS ARE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
AND BRIEF DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS
TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH
AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4214 8437 4206 8464 4207 8485 4221 8489
      4241 8510 4255 8464 4251 8460 4243 8461
      4242 8451 4234 8443
TIME...MOT...LOC 0150Z 249DEG 12KT 4238 8491 4224 8478
          4213 8474

JK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:28 PM EDTSpecial Weather StatementGRROsceola47 min
Jun 22, 8:54 PM EDTSpecial Weather StatementGRRCalhoun51 min
Jun 22, 9:43 PM EDTSpecial Weather StatementGRRGratiot17 min
Jun 22, 9:50 PM EDTSpecial Weather StatementGRRJackson40 min
Jun 22, 10:48 PM EDTSpecial Weather StatementGRRIngham42 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.